Alert archive / Illinois / Flash Flood Warnings in 2009
Flash Flood Warning 8, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at May 15, 2009, 12:09 PM CDT for Hancock County, McDonough County, Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 12:09 PM CDT (17:09 UTC)
- Expired
- May 15, 2009, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, IL, McDonough County, IL
The radar
The Lincoln radar (KILX), 149 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:20 PM CDT | HEAVY RAIN 2.1 | 1 W Tennessee, IL | |
| May 15, 4:58 PM CDT | HEAVY RAIN 3.6 | 2 Wsw Industry, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 578 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 151709
FFWDVN
ILC067-109-152300-
/O.NEW.KDVN.FF.W.0008.090515T1709Z-090515T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1209 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHERN MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 600 PM CDT
* AT 1205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO THE
AREA. RAINFALL AMOUNTS OF 1 TO 2 INCHES IN LESS THAN AN HOUR WILL
RESULT IN FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARSAW...
TENNESSEE...INDUSTRY...HAMILTON...FANDON...COLMAR...COLCHESTER AND
ADAIR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES OR LOW
WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT OR IN A VEHICLE.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4021 9150 4034 9147 4038 9144 4047 9045
4027 9046 4028 9091 4020 9092
$$
SHEETS1 follow-up statement
000
WGUS73 KDVN 151853
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
153 PM CDT FRI MAY 15 2009
ILC067-109-152300-
/O.CON.KDVN.FF.W.0008.000000T0000Z-090515T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDONOUGH IL-HANCOCK IL-
153 PM CDT FRI MAY 15 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHERN HANCOCK AND SOUTHERN MCDONOUGH COUNTIES...
AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SCATTERED THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS THE
WARNING AREA. DOPPLER RADAR ESTIMATES INDICATE RAINFALL AMOUNTS OF 1
TO 2 INCHES HAS FALLEN SINCE NOON OVER THE AREA SOUTH OF A LINE FROM
HAMILTON TO COLCHESTER. THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE
TO REDEVELOP OVER NORTHEAST MISSOURI AND MOVE INTO THE WARNING AREA
THROUGH MID AFTERNOON RESULTING IN FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARSAW...
TENNESSEE...INDUSTRY...HAMILTON...FANDON...COLMAR...COLCHESTER AND
ADAIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY. DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES
OCCUR IN VEHICLES AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4021 9150 4034 9147 4038 9144 4047 9045
4027 9046 4028 9091 4020 9092
$$
SHEETSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 15, 3:29 AM CDT, 8 hours 40 minutes earlier.
Area forecast discussion, May 15, 3:29 AM CDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
329 AM CDT FRI MAY 15 2009
.SYNOPSIS...
SURFACE ANALYSIS SHOWS WARM FRONT DRAPED ACROSS NORTHERN KANSAS AND
CENTRAL MISSOURI...AND A STRENGTHENING COLD FRONT STRETCHING ACROSS
THE PLAINS FROM THE WESTERN DAKOTAS INTO SOUTHEAST COLORADO. 40KT+
LOW LEVEL JET NOSING INTO SOUTHERN IOWA THIS MORNING WITH WIDESPREAD
ELEVATED CONVECTION ON THE NOSE OF THE JET NORTH OF THE WARM FRONT.
AS CONVECTION REACHES EASTERN IOWA...IT IS CURRENTLY RUNNING INTO
THE RIDGE...MOVING INTO MORE STABLE AIRMASS AND THEREFORE
DIMINISHING. WATER VAPOR LOOP SHOWS SHORT WAVE OF GREAT INTEREST
SPANNING NEBRASKA AND MOVING QUICKLY EAST. ..33..
&&
.SHORT TERM...TODAY AND TONIGHT...
INITIAL CONCERN IS EVOLUTION OF ELEVATED CONVECTION THIS MORNING.
CURRENT ROUND OF ONGOING WAA PRECIP IS EXPECTED TO CONTINUE TO
WEAKEN AS IT FIGHTS THE RIDGE. HOWEVER...AS THE MORNING PROGRESSES
ISENTROPIC LIFT WILL CONTINUE AHEAD OF THE WARM FRONT...WITH
INCREASING DESTABILIZATION THROUGHOUT THE DAY AS THE SHORT WAVE
APPROACHES...DEW POINTS AND TEMPS INCREASE...AND RIGHT ENTRANCE
REGION OF THE JET SHIFTS OVERHEAD. POSSIBILITY OF SEVERE STORMS IS
ONCE AGAIN GREATEST OVER SOUTHERN PORTIONS OF THE CWA NEARER THE
SURFACE WARM FRONT WHERE AFOREMENTIONED FACTORS ARE MAXIMIZED.
POSSIBLE LIMITING FACTOR FOR SEVERE THREAT WILL BE ABUNDANT MOISTURE
AND CLOUD DEBRIS. POSITION OF THE WARM FRONT WILL BE KEY FOR
POTENTIAL SEVERE THREAT AND FOCUS FOR HEAVIEST RAINFALL. WILL HAVE
TO MONITOR DESTABILIZATION CAREFULLY TO RESOLVE THE FINER DETAILS OF
THE THREAT LATER THIS MORNING.
FLASH FLOOD WATCH WILL REMAIN IN EFFECT. HEAVY RAIN THREAT CONTINUES
WITH STRONG WAA AND MOISTURE ADVECTION PUSHING PRECIPITABLE WATERS
TO NEAR 200 PERCENT OF NORMAL BY 18Z. AREAS MOST FAVORED FOR HEAVY
RAINFALL TODAY JUST RECEIVED 1+ INCHES WITH THE WEDNESDAY SYSTEM.
CURRENT 3 HR FLASH FLOOD GUIDANCE IS LESS THAN 2 INCHES NEARLY
EVERYWHERE AND RAINFALL THIS MORNING WILL ONLY LOWER FFG EVEN MORE
BY THE TIME THE MAIN EVENT OCCURS LATER TODAY. ..33..
.LONG TERM...SATURDAY THROUGH THURSDAY...
THE FIRST HALF OF THIS FORECAST PERIOD WILL BE DOMINATED BY COOL
CANADIAN HIGH PRESSURE PROGGED TO MOVE INTO IA BY SUNDAY MORNING.
SHRA/TSRA ASSOCIATED WITH COLD FRONT WILL BE WELL EAST OF THE AREA
BY 12Z SATURDAY. DECENT SURFACE PRESSURE GRADIENT IN THE WAKE OF
THE COLD FRONT WILL SUPPORT BREEZY CONDITIONS SATURDAY. STRONG CAA
DURING THE DAY WILL SHOULD HELP OFFSET THE MIXING SO KEPT HIGHS
WELL BELOW NORMAL RANGING FROM U50S N TO MID 60S SOUTH. FROST
POTENTIAL SATURDAY NIGHT STILL LOOKS ON TRACK. IN FACT HAVE EXPANDED
THE PATCHY FROST IN THE GRIDS TO AREAS N OF I80. VERY DRY AIR IS
ASSOCIATED WITH THE CANADIAN HIGH PRESSURE...WHICH SHOULD BE OVER
CENTRAL IA BY 12 SUNDAY. LIGHT N WINDS EAST OF THE HIGH AND
DEWPOINTS EXPECTED TO BE IN THE U20S TO AROUND 30 SHOULD HELP TEMPS
COOL WELL INTO THE 30S SATURDAY NIGHT. AREAS N OF I80 SHOULD SEE
MINS IN THE MID 30S WHICH SHOULD SUPPORT AT LEAST PATCHY FROST. FOR
SUNDAY INTO MONDAY RETURN FLOW WILL SET UP AS HIGH PRESSURE MOVES
AWAY FROM THE REGION. KEPT HIGHS SUNDAY CLOSE TO THE COOLER MAV
GUIDANCE WITH LIGHT WINDS LIMITING THE MIXING DEPTH. FOR MONDAY AND
TUESDAY STRONGER SLY SURFACE FLOW SHOULD HELP BOOST TEMPS TO AROUND
70 FOR MONDAY AND WELL INTO THE 70S TUESDAY.
LOOKING AHEAD INTO MIDWEEK...NO CHANGES WERE MADE AT THIS TIME TO
WEDNESDAY AND THURSDAY. HOWEVER...THE 00Z GFS HAS NOW COME IN LINE
WITH THE ECMWF...BRINGING ANOTHER FRONT THROUGH THE REGION TUESDAY.
THE GOING FORECAST HAS POPS IN FOR THE NORTHERN HALF OF THE
CWFA...BUT WINDS/TEMPS...ESPECIALLY FOR WEDNESDAY...WILL HAVE TO BE
ADJUSTED FOR THE FROPA BY LATER SHIFTS...IF THE ECMWF/GFS CONTINUE
TO HOLD ON TO THIS SOLUTION.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY WILL RESULT IN
WIDESPREAD MVFR CONDITIONS AND LOCALIZED IFR CONDITIONS AT TIMES.
COLD FRONT WILL PASS THROUGH TAF SITES BETWEEN 00Z AND 03Z BRINGING
AN END TO THE THUNDERSTORMS AND SHIFTING THE WIND FROM SOUTH TO
GUSTY NORTHWESTERLY. ..33..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THIS EVENING EXCEPT DUBUQUE...
DELAWARE...AND BUCHANAN COUNTIES.
IL...FLASH FLOOD WATCH THROUGH THIS EVENING.
MO...FLASH FLOOD WATCH THROUGH THIS EVENING.
&&Hazardous weather outlook, May 15, 4:30 AM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 430 AM CDT FRI MAY 15 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-160930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 430 AM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING...MAINLY ALONG AND SOUTH OF A LINE FROM ROCKFORD...TO THE QUAD CITIES...TO OTTUMWA. THE PRIMARY THREAT WILL BE LARGE HAIL...AND A SECONDARY THREAT WILL BE DAMAGING WIND AND ISOLATED TORNADOES. IN ADDITION...THERE IS A WIDESPREAD THREAT FOR FLASH FLOODING TODAY. SEVERAL ROUNDS OF MODERATE TO HEAVY RAIN ARE EXPECTED TO AFFECT THE REGION DURING THE DAY TODAY AND INTO EARLY EVENING. LOCALLY HEAVY RAIN IS EXPECTED WITH RAINFALL TOTALS UP TO 3 INCHES IN SPOTS. WITH THE GROUND AT OR NEAR SATURATION...HEAVY RAINFALL WILL LIKELY LEAD TO FLASH FLOODING. THE ROCK RIVER AND THE IOWA RIVER NEAR MARENGO ARE CURRENTLY EXPERIENCING FLOODING. OTHER RIVERS WILL LIKELY RISE DUE TO THE WIDESPREAD HEAVY RAINFALL TODAY. PLEASE MONITOR THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR UPDATES AND DETAILS. A WARM FRONT WILL LIFT NORTHWARD ACROSS MISSOURI AND INTO SOUTHERN IOWA TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THIS FRONT THROUGHOUT THE DAY. MEANWHILE... AN UPPER LEVEL DISTURBANCE WILL APPROACH THE UPPER MISSISSIPPI VALLEY THIS AFTERNOON...INCREASING INSTABILITY IN THE ATMOSPHERE. THE COMBINATION OF THE FRONT...DAYTIME HEATING...AND THE UPPER LEVEL DISTURBANCE MAY ALLOW THUNDERSTORMS TO APPROACH OR EXCEED SEVERE LEVELS... PARTICULARLY ALONG AND NEAR THE WARM FRONT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY FROST WILL BE POSSIBLE SUNDAY MORNING ALONG AND NORTH OF INTERSTATE 80. COOL...CANADIAN HIGH PRESSURE WILL MOVE INTO CENTRAL IOWA LATE SATURDAY NIGHT. LIGHT WIND NEAR THE HIGH AND MOSTLY CLEAR SKIES WILL CREATE FAVORABLE CONDITIONS FOR FROST DEVELOPMENT AS TEMPERATURES DROP INTO THE MIDDLE 30S NORTH OF INTERSTATE 80. WEDNESDAY AND THURSDAY...THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.
In the hours before
Local storm report, May 15, 11:15 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1115 AM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN 5 NW CROTON 40.64N 91.74W
05/15/2009 E1.75 INCH VAN BUREN IA TRAINED SPOTTER
RAINFALL TOTAL SO FAR.
0930 AM HEAVY RAIN CANTRIL 40.64N 92.07W
05/15/2009 E1.75 INCH VAN BUREN IA TRAINED SPOTTER
RAINFALL TOTAL SO FAR.
&&Special weather statement, May 15, 11:18 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1118 AM CDT FRI MAY 15 2009
IAZ099-ILZ034-MOZ010-151715-
CLARK-HANCOCK-LEE-
1118 AM CDT FRI MAY 15 2009
...STRONG THUNDERSTORMS WITH SMALL HAIL...GUSTY WINDS...AND VERY
HEAVY RAIN MOVING ACROSS THE AREA...
AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WAYLAND...OR 8 MILES
SOUTHEAST OF KAHOKA...MOVING NORTHEAST AT 45 MPH. THIS STORM IS
CAPABLE OF PRODUCING HAIL UP TO A HALF INCH IN DIAMETER...VERY HEAVY
RAIN...AND WIND GUSTS UP TO 40 MPH.
* THE THUNDERSTORM WILL BE NEAR...
ALEXANDRIA AND WARSAW AROUND 1130 AM CDT...
KEOKUK AND HAMILTON AROUND 1135 AM CDT...
8 MILES SOUTHEAST OF MONTROSE AND 9 MILES SOUTHEAST OF NAUVOO
AROUND 1140 AM CDT...
FERRIS AND CARTHAGE AROUND 1150 AM CDT...
A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THIS AREA UNTIL 345 PM
CDT. RAINFALL AMOUNTS UP TO 1 INCH IN LESS THAN 30 MINUTES WILL BE
POSSIBLE WITH STORMS IN NORTHEAST MISSOURI THROUGH NOON. THIS WILL
QUICKLY LEAD TO FLASH FLOODING.
LAT...LON 4043 9183 4073 9149 4038 9105 4025 9158
4025 9173
TIME...MOT...LOC 1616Z 246DEG 38KT 4033 9164
SHEETSLocal storm report, May 15, 11:35 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1135 AM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM HAIL KEOKUK 40.41N 91.40W
05/15/2009 E0.88 INCH LEE IA TRAINED SPOTTER
&&Special weather statement, May 15, 11:44 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1144 AM CDT FRI MAY 15 2009
IAZ099-ILZ025-026-034-035-151745-
HANCOCK-HENDERSON-LEE-MCDONOUGH-WARREN-
1144 AM CDT FRI MAY 15 2009
...THUNDERSTORM WITH STRONG NICKEL SIZED HAIL MOVING INTO THE AREA...
AT 1140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FERRIS...OR 7 MILES NORTHWEST OF CARTHAGE...
MOVING NORTHEAST AT 40 MPH.
* THE THUNDERSTORM WILL BE NEAR...
ADRIAN AND COLUSA AROUND 1150 AM CDT...
BURNSIDE AROUND 1155 AM CDT...
LA HARPE AND DISCO AROUND 1205 PM CDT...
BLANDINSVILLE AROUND 1215 PM CDT...
SCIOTA AND RARITAN AROUND 1225 PM CDT...
ROSEVILLE AROUND 1240 PM CDT...
NICKEL SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. VERY HEAVY RAIN
IS ALSO LIKELY AND A FLASH FLOOD WARNING REMAINS IN EFFECT FOR MUCH
OF THE AREA UNTIL 330 PM CDT.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4034 9131 4050 9141 4086 9052 4072 9044
4060 9044
TIME...MOT...LOC 1642Z 245DEG 32KT 4047 9123
SHEETSSpecial weather statement, May 15, 11:58 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1158 AM CDT FRI MAY 15 2009 IAZ040>042-051>054-063>068-076>078-087>089-ILZ001-002-007-009- 015>018-024-151900- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE... PRINCETON...HENNEPIN...ALEDO 1158 AM CDT FRI MAY 15 2009 ...STRONG WINDS... STRONG SOUTHEASTERLY WINDS IN THE WAKE OF A THUNDERSTORM COMPLEX WILL PERSIST THROUGH EARLY AFTERNOON. THE WINDS WILL GUST FROM 40 MPH UPWARD TO AROUND 55 MPH AT TIMES... AND MAY PRODUCE SOME DAMAGE. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE EXTRA CAUTIOUS...ESPECIALLY ON EAST...WEST ROADS.
Local storm report, May 15, 11:59 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1159 AM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM NON-TSTM WND DMG 7 N AINSWORTH 41.39N 91.55W
05/15/2009 WASHINGTON IA PUBLIC
2 PINE TREES HAD TOPS BROKEN OFF. TIME ESTIMATED.
&&
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 5:43 AM CDT | Flash Flood Warning | DVN | Hancock, Henderson, McDonough, Warren | 6 hr |
| May 15, 9:40 AM CDT | Flash Flood Warning | DVN | Hancock, Henderson, McDonough, Warren | 6 hr |
| May 15, 10:39 AM CDT | River Flood Warning | DVN | Hancock, McDonough | 4 days |
| May 15, 10:45 AM CDT | River Flood Warning | DVN | Hancock | 3 days |
| May 15, 11:18 AM CDT | Special Weather Statement | DVN | Hancock | 57 min |
| May 15, 11:44 AM CDT | Special Weather Statement | DVN | Hancock | 61 min |
| May 15, 3:32 PM CDT | Areal Flood Warning | DVN | Hancock, Henderson, McDonough, Warren | 16 hr |
| May 15, 3:57 PM CDT | River Flood Warning | DVN | Hancock, Henderson | 66 hr |
| May 15, 3:57 PM CDT | River Flood Warning | DVN | Henry, Rock Island | 22 hr |
Nearby
Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.